AN ECONOMIC PREMIUM PRINCIPLE under the DUAL THEORY of the SMOOTH AMBIGUITY MODEL

Yoichiro Fujii, Hideki Iwaki, Yusuke Osaki

Research output: Contribution to journalArticle

Abstract

This study considers a pure exchange economy with insurance against ambiguous loss. Ambiguity preferences are represented by the dual theory of the smooth ambiguity model from Iwaki and Osaki (2014). The economic premium principle of Bühlmann (1980, 1984) is extended to ambiguity. We also perform some comparative statics and present sufficient conditions under which an increase in ambiguity aversion increases insurance demand and insurance premiums. Contrary to the result in Tsanakas and Christofides (2006), the optimal demand for insurance is not always comonotonic, because our model permits an economy comprising both ambiguity averse and ambiguity loving agents.

Original languageEnglish
Pages (from-to)787-801
Number of pages15
JournalASTIN Bulletin
Volume47
Issue number3
DOIs
Publication statusPublished - 2017 Sep 1
Externally publishedYes

    Fingerprint

Keywords

  • Ambiguity
  • economic premium principle
  • equilibrium
  • the dual theory of the smooth ambiguity model

ASJC Scopus subject areas

  • Accounting
  • Finance
  • Economics and Econometrics

Cite this